Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 41, NWS Tallahassee, FL

May 28, 2010Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2010, 2:16 PM EDT for Leon County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2010, 2:16 PM EDT (18:16 UTC)
Expired
May 28, 2010, 2:42 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:25 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, May 28, 9:25 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT FRI MAY 28 2010

.UPDATE...
THE UPPER AIR ANALYSIS THIS MORNING SHOWS A TROUGH OVER THE WESTERN
U.S...A RIDGE OVER THE PLAINS...AND TROUGHING OVER THE EAST. WATER
VAPOR IMAGERY SHOWS A SHORTWAVE OVER EASTERN ILLINOIS DIVING
SOUTHWARD TOWARDS THE SOUTHEAST U.S. THIS SHORTWAVE WILL LIKELY
ENHANCE OUR SHOWER AND THUNDERSTORM CHANCES THIS WEEKEND.

FOR THE REST OF TODAY...A WEAK PRESSURE PATTERN IS IN PLACE ACROSS
OUR LOCAL AREA. THIS WILL ALLOW MESOSCALE INFLUENCES TO DOMINATE OUR
WX TODAY (I.E. THE SEABREEZE). OFFSHORE FLOW TODAY IS WEAKER THAN
PREVIOUS DAYS...SO THE SEABREEZE SHOULD BE ALLOWED TO PROPAGATE
FURTHER INLAND THIS AFTERNOON WITH A SLIGHTLY LARGER AREA AFFECTED
BY AFTERNOON SHOWERS AND THUNDERSTORMS. THE 12 UTC TAE SOUNDING
SHOWS AN INCREASE IN MOISTURE COMPARED TO PREVIOUS SOUNDINGS...WITH
A PWAT OF 1.50 INCHES OBSERVED TODAY VS 1.31 INCHES LAST NIGHT.
MODIFYING THE 12 UTC TAE SOUNDING FOR AN AFTERNOON SURFACE T/TD OF
92/63 YIELDS AROUND 1800 J/KG OF SBCAPE. THE CURRENT 30 TO 40 POPS
ACROSS THE AREA STILL LOOK GOOD FOR THIS AFTERNOON. THE FCST OF
WIDESPREAD LOWER 90S THIS AFTERNOON ALSO STILL LOOKS GOOD AND TEMPS
MAY EVEN APPROACH THE MID 90S OVER SOUTHEAST AL AND SOUTHWEST GA IN
A FEW SPOTS. OVERALL...FEW IF ANY CHANGES TO TODAY'S FCST ARE
ANTICIPATED.

&&

.AVIATION...
THE TAF PERIOD WILL START WITH VFR CONDITIONS ACROSS THE REGION
WITH LIGHT WINDS AND SCATTERED MID LEVEL CLOUDS. AS THE SEA BREEZE
MAKES ITS WAY INLAND...SCATTERED TSRA WILL BE POSSIBLE THIS
AFTERNOON. HEAVY RAINFALL MAY BRIEFLY LOWER VSBYS TO MVFR LEVELS.
OTHERWISE...VFR CONDITIONS CAN BE EXPECTED INTO THE EVENING WITH
SOME PATCHY FOG DEVELOPING BY SATURDAY MORNING AT MOST TERMINALS.

&&

.MARINE...
LOCAL BUOYS THIS MORNING ARE SHOWING WESTERLY WINDS AROUND 10 KNOTS
WITH WAVE HEIGHTS AROUND 2 FT OFFSHORE. WINDS WILL DIMINISH SLIGHTLY
THIS AFTERNOON WITH GENERALLY 5 TO 10 KNOTS EXPECTED AND SEAS 1 TO 2
FT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...AUSTIN
REST OF DISCUSSION...DVD
Hazardous weather outlook, May 28, 3:20 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...RESEND
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 AM EDT FRI MAY 28 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290730-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
320 AM EDT FRI MAY 28 2010 /220 AM CDT FRI MAY 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY
IN THE AFTERNOON AND EVENING HOURS. WEAK UPPER LEVEL WINDS AND
UNSPECTACULAR INSTABILITY WILL LIMIT THE THREAT FOR WIDESPREAD
SEVERE STORMS...BUT A BRIEF STRONG TO SEVERE STORM CAN NOT BE
RULED OUT. THE CHANCE FOR SEVERE STORMS WITHIN 25 MILES OF ANY POINT
IS LESS THAN 5 PERCENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS WEEKEND...ESPECIALLY IN
THE AFTERNOON AND EVENING HOURS. ONCE AGAIN...LIGHT WINDS ALOFT
WILL LIMIT THE THREAT FOR ORGANIZED SEVERE STORMS...BUT A FEW BRIEF
STRONG TO SEVERE STORMS ARE NEARLY IMPOSSIBLE TO RULE OUT THIS
TIME OF YEAR. SCATTERED MAINLY AFTERNOON AND EVENING STORMS WILL
CONTINUE INTO THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, May 28, 2:00 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT FRI MAY 28 2010

FLZ016-017-281845-
GADSDEN-LEON-
200 PM EDT FRI MAY 28 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND LEON
COUNTIES...

* UNTIL 245 PM EDT

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM WOODVILLE IN SOUTHEAST LEON COUNTY TO NEAR
QUINCY. THESE STORMS WERE NEARLY STATIONARY.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:31 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon25 min
May 28, 3:34 PM EDTSevere Thunderstorm WarningTAECalhoun, Gulf, Liberty41 min
May 28, 7:44 PM EDTSevere Thunderstorm WarningTAEDale, Geneva, Houston31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.